Linear independence of continued fractions. (English) Zbl 1067.11039

Hauptergebnis der vorliegenden Arbeit ist folgende hinreichende Bedingung für die lineare Unabhängigkeit regulärer Kettenbrüche: Für \(j\in \{1,...,K\}\) sei \((a_{j,n})_{n=1,2,...}\) eine Folge in \(\mathbb{N}\), so daß für alle genügend großen \(n\) die Ungleichungen \(a_{j+1,n}>a_{j,n}(1+\frac{\varepsilon}{n\log n})\) für \(j=1,...,K-1\) sowie \(a_{1,n+1}>a_{K,n}^{K-1}(1+\frac{1}{n})\) gelten; dabei ist die reelle Zahl \(\varepsilon>1\) fest vorgegeben. Dann sind \(1,\alpha_1,...,\alpha_K\) über \(\mathbb{Q}\) linear unabhängig, wobei \(\alpha_j:=[a_{j,1},a_{j,2},...]\) für \(j=1,...,K\) gesetzt ist. Einige Anwendungsbeispiele werden gegeben; so sind z.B. 1 und die \(K\) Kettenbrüche \([j\cdot 2^K,...,j\cdot 2^{K^n},...] \enspace (j=1,...,K)\) linear unabhängig.


11J72 Irrationality; linear independence over a field
11J70 Continued fractions and generalizations
Full Text: DOI Numdam EuDML


[1] Bundschuh, P., Transcendental continued fractions. J. Number Theory18 (1984), 91-98. · Zbl 0531.10035
[2] Davenport, H., Roth, K.F., Rational approximations to algebraic numbers. Mathematika2 (1955), 160-167. · Zbl 0066.29302
[3] Fichtengolc, G.M., Lecture on Differential and lntegrational Calculus II (Russian). Fizmatgiz, 1963.
[4] Hancl, J., Linearly unrelated sequences. Pacific J. Math.190 (1999), 299-310. · Zbl 1005.11033
[5] Hancl, J., Continued fractional algebraic independence of sequences. Publ. Math. Debrecen46 (1995), 27-31. · Zbl 0862.11045
[6] Hardy, G.H., Wright, E.M., An Introduction to the Theory of Numbers. Oxford Univ. Press, 1985.
[7] Schlickewei, H.P., Van Der Poorten, A.J., The growth conditions for recurrence sequences. Macquarie University Math. Rep. 82-0041, North Ryde, Australia, 1982.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.